Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 104, NWS Kansas City, MO

June 19, 2017Jackson County, Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 19, 2017, 7:53 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Jun 19, 2017, 10:23 AM CDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 7:53 AM CDT (12:53 UTC)
In effect from
Jun 19, 2017, 10:23 AM CDT
Expired
Jun 20, 2017, 3:00 PM CDT
In force
29 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 16.75 ft at Jun 19, 2017, 8:00 AM CDT.

actionminormoderate15202506/1906/2006/21
Action stage
14 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

227 
WGUS43 KEAX 191253
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
753 AM CDT Mon Jun 19 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-107-177-201253-
/O.NEW.KEAX.FL.W.0104.170619T1523Z-170620T2000Z/
/NAPM7.1.ER.170619T1523Z.170619T1800Z.170619T2000Z.UU/
753 AM CDT Mon Jun 19 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Napoleon.
* until Tuesday afternoon.
* At  7:00 AM Monday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 17.1 feet by this afternoon. The river will fall 
  below flood stage by late this afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.9   Mon 07 AM   17.1 this afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$
1 follow-up statement
001 
WGUS83 KEAX 191909
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
209 PM CDT Mon Jun 19 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-107-177-191939-
/O.CAN.KEAX.FL.W.0104.000000T0000Z-170620T2000Z/
/NAPM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
209 PM CDT Mon Jun 19 2017

The Flood Warning is cancelled for
  The Missouri River at Napoleon.
* At  2:00 PM Monday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The 
  river will continue to fall to 15.2 feet by Tuesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.7   Mon 02 PM   16.4 this evening
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:30 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
630 AM CDT Mon Jun 19 2017

.Discussion...
Issued at 323 AM CDT MON JUN 19 2017

Northwest flow prevailing over the region this morning as a closed
low spins south of Hudson Bay and upper ridging builds across the
American West. Latest water vapor imagery showing a host of weak
shortwave disturbances embedded within this flow, which combined
with weak 850-700 moisture convergence across northern Kansas and
southern Nebraska, is leading to light precip development across
the Central Plains this morning. Based on latest radar trends,
have included a morning sprinkle mention for the western third of
the fcst area. Moving on to later today, models continue to show
main shortwave trough passing off to our northeast by this
afternoon, with various solutions offering light QPF across our
region during peak heating. Considering much if not our entire
area will be on the backside of the departing wave, not overly
confident on the chances for measurable precipitation later today
based on weak synoptic forcing. BUFKIT soundings from across the
region also highlight a fairly dry low-level airmass, with just
enough shallow midlevel moisture to get isolated shwrs going if
we're lucky. In any event, have maintained slgt chc pops across
the far northeast where slightly better forcing will exist.

Warm air advection to become better established across the region
on Tuesday as surface high pressure slides off to our southeast.
As this occurs, high pressure building into the upper Midwest will
send a weak frontal boundary south towards our area, with latest
model runs suggesting possible precip development by Tuesday
afternoon. Despite decent shear values aloft, area fcst soundings
show weak instability which may be enough to limit severe wx
concerns. Exact placement of frontal boundary by late afternoon
remains in question with the NAM currently the furthest southward
solution. In any event, have increased pops to slgt chc as far
south as the I-70 corridor for now. Tuesday will definitely be
warmer with upper 80s returning to much of the area.

Aforementioned boundary to lift back north as a warm front early
Wednesday morning with even warmer conditions expected by
afternoon as region becomes entrenched in a warm sector airmass.
Northern stream energy passing along the U.S./Canadian border will
help send a cold front south towards our area Wednesday night and
Thursday. Its possible models are overdoing the QPF as surface
ridging extending from the Ozarks into the Arklatex region just
north of the land falling tropical system across the western Gulf
may limit moisture return further north into our area.

Beyond this, precip chances look to increase as we head into
Friday/early Saturday as moisture laden outflow from decaying
tropical feature across the Deep South begins to interact with a
stalled surface boundary across our area. This looks to be
short lived however as high pressure building into the upper
Midwest once again should eventually send the front south sometime
on Saturday. If this occurs as advertised, an eventual drying
trend along with below normal temperatures should be in store for
the area.

&&

.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 630 AM CDT MON JUN 19 2017

VFR conditions expected through the forecast period with BKN cigs
of roughly 11 kft this morning eventually lowering to about 7 kft
by afternoon. SW winds this morning will eventally shift to the
northwest and increase to near 10 kts this afternoon as high
pressure slides to the southeast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...32
Hazardous weather outlook, Jun 19, 4:57 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Mon Jun 19 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Mon Jun 19 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Thunderstorm chances and hotter conditions will return Wednesday and
 continue through the remainder of the work week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.